Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 441, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2003, 10:18 PM CDT for Putnam County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2003, 10:18 PM CDT (03:18 UTC)
- Expired
- Aug 10, 2003, 10:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Putnam County, TN
The radar
The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
145
WUUS54 KOHX 110317
SVRBNA
TNC141-110345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 PM CDT SUN AUG 10 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN TENNESSEE
* UNTIL 1045 PM CDT
* AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHEAST OF BAXTER...OR 6 MILES
NORTHWEST OF COOKEVILLE...MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALGOOD AROUND 1025 PM CDT
COOKEVILLE AROUND 1030 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
LAT...LON 3619 8542 3606 8536 3609 8553 3601 8562
3604 8566 3613 8567 3623 8572 3623 8555
3630 8550
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 8:30 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 10, 8:30 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 830 PM CDT SUN AUG 10 2003 HOURS BEFORE SUNSET ISOLATED RAIN SHOWERS AND THUNDERSTORMS STARTED REDEVELOPING ALONG THE UPPER LEVEL TROUGH AND MOVING INTO MIDDLE TENNESSEE. SOON AFTER SUNSET NATIONAL WEATHER SERVICE RADAR AND SATELLITE IMAGES SHOWED PRECIPITATION DECREASING IN AREAL COVERAGE AND INTENSITY. AT PRESENT RADAR INDICATES ISOLATED RAIN SHOWERS AND THUNDERSTORMS OVER THE NORTHERN CUMBERLAND PLATEAU REGION AND SOUTH CENTRAL MIDDLE TENNESSEE. AFTER PRECIPITATION DISSIPATES WILL UPDATED ZONES TO REMOVE POPS AND EVENING WORDING FROM TONIGHT PERIOD. TOMORROW MORNING THE MODELS AGAIN HAVE VISIBILITIES DROPPING TO LESS THAN A MILE WITH FOG IN THE CUMBERLAND PLATEAU REGION WITH ONLY SLIGHTLY RESTRICTED VISIBILITIES OCCURRING ELSEWHERE. WILL UPDATE EASTERN ZONES WITH PATCHY FOG LATE. SKY CONDITION...TEMPERATURES AND WINDS FROM PREVIOUS FORECAST PACKAGE ARE ON TRACK. .BNA...NONE. 31
Hazardous weather outlook, Aug 10, 5:30 AM CDT, 16 hours 48 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 36 min |
| Aug 10, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 28 min |
| Aug 10, 10:45 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 30 min |
| Aug 11, 1:17 PM CDT | Flash Flood Warning | OHX | Cumberland | 118 min |
| Aug 11, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.